Facebook Pixel
EmpowHER Guest

can vicodin cause uncontrolable shaking when you stop taking it ?

By Anonymous September 9, 2012 - 11:53am
Rate This

I have stopped taking this drug because I heard it can cause heart attacks. I have been taking it for quit along time as priscribe now I "am having uncontroable head tremers.I don"t know if this can cause this or not. I will be seeing a doctor soon???????????????

Add a Comment1 Comments

Dear Anonymous,

Vicodin is in a category of drugs known as narcotics. When taken as prescribed, there should not be any adverse or withdrawal effects once stopped. How long ago did you stop taking it? and how long did you take it for? Keep in mind that Vicodin is composed of acetaminophen (Tylenol), which can cause liver damage when taken for a long period of time and Hydrocodone-- which is an opioid.

One of the side effects of Vicodin are seizures-- and you mention uncontrollable shaking which could perhaps be a seizure but this is usually a side effect when you're ON the medication, not off. 

Withdrawal effects, on the other hand, include:

  • body aches and pains
  • intestinal problems such as nausea, vomiting, diarrhea, and stomach cramps
  • loss of appetite
  • nervousness, restlessness, or irritability
  • chills, shivering, or trembling
  • trouble sleeping
  • fast heartbeat
  • fevers
  • runny nose or eyes, and sneezing
  • gooseflesh
  • increased sweating
  • increased yawning
  • dilated (unusually large) pupils
  • depression

If you suspect that you may be having withdrawals, please contact your doctor ASAP as you may have to actually be weaned off the medication, instead of stopping it at once.

Best Wishes,


September 9, 2012 - 12:32pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Drug Addictions

Get Email Updates

Drug Addictions Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!